MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the needle stylet broke off after the first needle pass.The issue occurred during a therapeutic endobronchial ultrasound bronchoscopy (ebus) procedure.The device was replaced with another needle and the intended procedure was able to be completed.Customer reported no impact on the procedure as the result of the event.There was no patient harm, no adverse event reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
The subject device was returned to the service center for evaluation; however, the device evaluation is still pending.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the breakage of the stylet is thought to be caused by repeated bending loads applied to the stylet near the knob, which reduced the strength of the stylet and caused it to break.The buckling near the hard part is thought to be caused by the bending load applied to the needle tube when it is removed from the tray or when it is inspected before use, and the insertion part is bent.The deformation of the tip of the insertion tube and the foreign matter on the needle slider are thought to have occurred due to the use of the device in the procedure.However, a final root cause was unable to be identified.The following is included in the instructions for use: ¿should the stylet be bent, discontinue use of this product.The stylet may break or it may be difficult to insert or remove it.¿ olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on device return evaluation and response to follow up.Additionally, the lot number of the device was updated from lot 1zv to lot 1zv 29.Communication regarding the event reported conveyed the following : the needle did not break off inside the patient, no patient harm.The stylet fell off, prior to insertion into the scope.The subject device was received at olympus san jose service business center on october 17, 2022.Device evaluation, the following findings were noted : visual inspection performed on the as is received condition of the device; observed that the insertion portion located near the boot is kinked.The device was examined through the aspiration port and identified a portion of the style wire.The stylet knob was detached from the style wire and was not returned for evaluation.The distal end of the insertion portion is slightly deformed however there are no sharp protrusions or edges.Inspection performed by gently ran fingertips over the entire length of the sheath and felt a kink near the boot as well as several minor crushed areas.There was minor dried foreign material identified on the needle slider.Testing performed - pushed the lever to unlock the needle adjuster and pushed the needle slider in the distal direction until it stopped.The needle was extended and identified a portion of the style wire coming out of the distal end of the needle.The needle appears to have no signs of damage or missing portions.The needle length was measured at approximately 37.67mm.Device was fully retracted the needle back inside the sheath and pushed the lever to lock the needle adjuster.The sheath adjuster knob was turned counterclockwise and verified the sheath adjuster knob moved smoothly.The sheath adjuster knob was moved far as possible, and the sheath adjuster knob was tightened by turning it clockwise.The connecting-slider was moved back and forth smoothly with no issues.Investigation is ongoing.This report will be supplemented accordingly following investigation.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15578528
Report Number9614641-2022-00446
Device Sequence Number6707029
Product Code FCG
UDI-Device Identifier04953170389900
UDI-Public04953170389900
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number1ZV 29
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer10/13/2022
11/22/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/07/2022
12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown